Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Missing periods. HPT negative. Took antibiotic for fever. Having stomach ache. Pregnant?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Thu, 24 Jan 2013 in Early Pregnancy Signs and Symptoms
Question: My period is 20 days late now (though it is a bit irregular most of the time). I had my last period on 15th November. I had taken 2 home pregnancy - one on 30th December and one today morning. Both shows negative results. However, i had viral fever on 14th December due to which I was on antibiotics for 5 days. Also, I had a very bad stomache ache because of my kidney stone on 12th December. It subsided without any medicine though. Also the time my period started last month( 15th Nov), I had cough and cold with fever for which I was under another dose of antibiotics. Could all these be the reason for the delay? Even though my husband and I had never had unprotected sex in between, I am just worried if there could be any chance that I am pregnant and I should go for a blood test. Please advice.
doctor
Answered by Dr. Das Arindam 28 minutes later
Hello,
Thank you for posting a query.

You should provide me answers of the following questions as a follow up query.
1.     Did your previous periods occur regularly on expected date?
2.     What is the duration of your menstrual cycle? Tell me about last 3 cycles.

The conditions you mentioned are not known to cause delay in period. Because, menstruation is a very sophisticated physiological process which is solely dependent on hormones like estrogen, progesterone, LH, FSH. As the conditions you mentioned has no relation with hormonal imbalance then they cannot lead to this situation usually.

Look, the basic problem in you is delay in period. Now, you have done 2 pregnancy test and you have never had unprotected sex. That indicates very little chance of pregnancy. But just to be sure, you have to do a blood test for beta HCG level and an ultrasound scan of abdomen. Ultrasound scan is the gold standard investigation for detection of pregnancy. It also detects presence of any abnormal conditions like polycystic ovary, any fibroid, which can also give rise to this type of conditions.

The next line of management will be determined only after these reports. If all are within normal limit, then you should visit a gynecologist for progesterone challenge to induce period.

Hope this information suffices. Let me know, if you have any more question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 1 hour later
Thanks for the reply. My periods are not very regular. I had my last period on 15th nov and on 10th or 11th Oct. I will have the tests done and will get back to you with the reports. Are there any specific symptoms for polycystic ovary or fibroid?
doctor
Answered by Dr. Das Arindam 28 minutes later
Hello,
Thank you for writing back.

You have really an irregular menstrual cycle. So, do the tests and keep following up with me or consult with your gynecologist.

In polycystic ovarian syndrome, you may experience - irregular period, increased hair in face, increase in body weight, mood changes, and lastly, infertility. From your history, there is high suspicion.

In hypothyroidism, you may experience generalized weakness, loss of interest, weight gain, etc.

Hope you have your answers.

regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Progesterone

doctor1 MD

Hi I m having problems with my scalp. It s been very flaky sore and the more I itch the more I loose hair. I ve been taking the POP progesterone only pill lately and I don t know if that it a cause of it. Also I wear weaves but have done nothing different to my normal routine! I haven t changed shampoos or hair oils. Also I went to the doctors and he gave me a shampoo beginning with D what was prescribed but it has made no difference. I have a busy lifestyle but still try to balance my eating and exercising. Any suggestions? J

doctor1 MD

Hi slow rising hcg from 8/27/12 4740 8/30/12 5150 9/4/12 6150 9/6/2012 6735 progesterone 8/27 4.6 started progesterone supp progesterone level 16.0 as of 8/30/2012 6wks 3dys IUP with FHR of 120bpm on sono on 9/6/2012. Whty is my hcg rising so slowly.

doctor1 MD

To who it may concern, I appreciate your help a lot. I could not find the answer online, and I currently don t have a personal physician to ask. I am eighteen years old, and I plan to go back on my combined birth control oral contraceptive called ,Tri-Sprintec. I have a question that worries me a lot. If this birth control pills are triphasic, have three different phases, each week has a different amount of progesterone hormone, so if I throw up in one hour after taking a pill and it is most likely missed and take next one from the same phase, will it reduce the effectiveness of my birth controls because of taking,in this case, six instead of seven pills of that phase according to the whole cycle ?

doctor1 MD

I saw my physician on Thursday of last week. From Monday, my beta had only gone from 385 to 556, and my progesterone went down from 10.1 to 8.8. I have been having severe cramps but no bleeding. According to my calculations/ovulation I should be no less than 5 weeks 5 days right now, but the transvaginal u/s they did on Thursday put me at 4 weeks 3 days...we re 5-7 days off. He made me cancel a road trip, because he didn t want me on the road when things went south . Does anyone have any experience with this? I miscarried with a blighted ovum around 9 months ago, and am concerned it s happening again.

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared to the last month. Now, due to a family function I need to be free during the period of 18th XXXXXXX...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a bit more my periods started to last for 12 days and in the last 4 months I have been getting my...